Alert archive / Mississippi / Frost Advisories in 2018

Frost Advisory 2, NWS Memphis, TN

March 21, 20184 states

NWS Memphis, TN issued this frost advisory at Mar 21, 2018, 3:37 AM CDT for 4 states. It took effect at Mar 22, 2018, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2018, 3:37 AM CDT (08:37 UTC)
In effect from
Mar 22, 2018, 3:00 AM CDT
Expired
Mar 22, 2018, 8:55 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN
All 27 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Calhoun County, MS, Chickasaw County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tallahatchie County, MS, Tate County, MS, Union County, MS, Yalobusha County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS74 KMEG 210837
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
337 AM CDT Wed Mar 21 2018

...Freezing temperatures expected across portions of West
Tennessee this morning and also Thursday morning...

TNZ002>004-019>022-051>055-091-092-211400-
/O.NEW.KMEG.FZ.W.0003.180322T0800Z-180322T1400Z/
/O.CON.KMEG.FZ.W.0002.000000T0000Z-180321T1400Z/
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Crockett-
Madison-Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah
337 AM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 3 AM to 9 AM CDT Thursday. 

* TEMPERATURE...between 30 and 32 degrees

* TIMING...until 9 AM this morning and between 3 AM and 9 AM
  Thursday morning

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage from freezing condition late tonight into Wednesday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ003>006-TNZ001-048>050-089-090-211400-
/O.NEW.KMEG.FZ.W.0003.180322T0800Z-180322T1400Z/
/O.CON.KMEG.FR.Y.0001.000000T0000Z-180321T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Lake-Lauderdale-Tipton-Haywood-
Fayette-Hardeman-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Tiptonville, Ripley TN, Covington, Brownsville, Somerville, 
Oakland, and Bolivar
337 AM CDT Wed Mar 21 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 3 AM to 9 AM CDT Thursday. 

* TEMPERATURE...Between 33 and 36 degrees this morning and between
  30 and 32 degrees Thursday morning

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...frost conditions until 9 AM this morning and freezing
  conditions between 3 AM and 9 AM on Thursday morning

* IMPACTS...Any sensitive vegetation will be susceptible to damage
  late tonight into Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-MSZ001-002-008-009-
012>017-020>024-TNZ088-211400-
/O.NEW.KMEG.FR.Y.0002.180322T0800Z-180322T1400Z/
/O.CON.KMEG.FR.Y.0001.000000T0000Z-180321T1400Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-Dunklin-Pemiscot-DeSoto-Marshall-Tate-Prentiss-
Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-
Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Kennett, Caruthersville, Southaven, 
Olive Branch, Holly Springs, Senatobia, Booneville, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
337 AM CDT Wed Mar 21 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 3 AM to 9 AM CDT Thursday. 

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...until 9 AM this morning and between 3 AM and 9 AM
  Thursday

* IMPACTS...Any sensitive vegetation will be susceptible to damage
  late tonight into Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ARZ048-211400-
/O.CON.KMEG.FR.Y.0001.000000T0000Z-180321T1400Z/
St. Francis-
Including the city of Forrest City
337 AM CDT Wed Mar 21 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...until 9 AM this morning

* IMPACTS...Any sensitive vegetation will be susceptible to damage
  this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
5 follow-up statements
061 
WWUS74 KMEG 211222
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
722 AM CDT Wed Mar 21 2018

...Freezing temperatures expected across portions of West
Tennessee early Thursday morning...

TNZ002>004-019>022-051>055-091-092-212030-
/O.CAN.KMEG.FZ.W.0002.000000T0000Z-180321T1400Z/
/O.CON.KMEG.FZ.W.0003.180322T0800Z-180322T1400Z/
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Crockett-
Madison-Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah
722 AM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...
...FREEZE WARNING FOR THIS MORNING IS CANCELLED...

The National Weather Service in Memphis has cancelled the Freeze
Warning. 

* TEMPERATURE...between 30 and 32 degrees

* TIMING...between 3 AM and 9 AM Thursday morning
  

* IMPACTS...Any sensitive vegetation will be susceptible to damage
  from freezing condition late tonight into Thursday morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ003>006-TNZ001-048>050-089-090-212030-
/O.CAN.KMEG.FR.Y.0001.000000T0000Z-180321T1400Z/
/O.CON.KMEG.FZ.W.0003.180322T0800Z-180322T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Lake-Lauderdale-Tipton-Haywood-
Fayette-Hardeman-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Tiptonville, Ripley TN, Covington, Brownsville, Somerville, 
Oakland, and Bolivar
722 AM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

The National Weather Service in Memphis has cancelled the Frost
Advisory. 

* TEMPERATURE...Between 30 and 32 degrees Thursday morning

* TIMING...between 3 AM and 9 AM on Thursday morning 

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage late tonight into Thursday morning. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-MSZ001-002-008-009-
012>017-020>024-TNZ088-212030-
/O.CAN.KMEG.FR.Y.0001.000000T0000Z-180321T1400Z/
/O.CON.KMEG.FR.Y.0002.180322T0800Z-180322T1400Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-Dunklin-Pemiscot-DeSoto-Marshall-Tate-Prentiss-
Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-
Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Kennett, Caruthersville, Southaven, 
Olive Branch, Holly Springs, Senatobia, Booneville, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
722 AM CDT Wed Mar 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

The National Weather Service in Memphis has cancelled the Frost
Advisory. 

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...between 3 AM and 9 AM Thursday 

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage late tonight into Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ARZ048-211330-
/O.CAN.KMEG.FR.Y.0001.000000T0000Z-180321T1400Z/
St. Francis-
Including the city of Forrest City
722 AM CDT Wed Mar 21 2018

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Frost
Advisory. 

Temperatures have warmed up above 40 degrees so the Frost Advisory
has been cancelled.

$$
767 
WWUS74 KMEG 211915
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
215 PM CDT Wed Mar 21 2018

...Freezing temperatures expected across portions of West
Tennessee early Thursday morning...

MSZ003>006-TNZ001>004-019>022-048>055-089>092-220600-
/O.CON.KMEG.FZ.W.0003.180322T0800Z-180322T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Chester-Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah
215 PM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...between 29 and 32 degrees.

* TIMING...between 3 AM and 9 AM Thursday morning.

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage from freezing condition late tonight into Thursday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-MSZ001-002-008-009-
012>017-020>024-TNZ088-220600-
/O.CON.KMEG.FR.Y.0002.180322T0800Z-180322T1400Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-Dunklin-Pemiscot-DeSoto-Marshall-Tate-Prentiss-
Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-
Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Kennett, Caruthersville, Southaven, 
Olive Branch, Holly Springs, Senatobia, Booneville, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
215 PM CDT Wed Mar 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...between 3 AM and 9 AM Thursday.

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage late tonight into Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
733 
WWUS74 KMEG 220222
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
922 PM CDT Wed Mar 21 2018

...Freezing temperatures expected across portions of West
Tennessee early Thursday morning...

MSZ003>006-TNZ001>004-019>022-048>055-089>092-221400-
/O.CON.KMEG.FZ.W.0003.180322T0800Z-180322T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Chester-Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah
922 PM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...between 29 and 32 degrees.

* TIMING...between 3 AM and 9 AM Thursday morning.

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage from freezing condition late tonight into Thursday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-MSZ001-002-008-009-
012>017-020>024-TNZ088-221400-
/O.CON.KMEG.FR.Y.0002.180322T0800Z-180322T1400Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-Dunklin-Pemiscot-DeSoto-Marshall-Tate-Prentiss-
Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-
Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Kennett, Caruthersville, Southaven, 
Olive Branch, Holly Springs, Senatobia, Booneville, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
922 PM CDT Wed Mar 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...between 3 AM and 9 AM Thursday.

* IMPACTS...Any sensitive vegetation will be susceptible to 
  damage late tonight into Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JLH
963 
WWUS74 KMEG 220830
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
330 AM CDT Thu Mar 22 2018

...Freezing temperatures expected across portions of West
Tennessee and North Mississippi this morning...

MSZ003>006-TNZ001>004-019>022-048>055-089>092-221400-
/O.CON.KMEG.FZ.W.0003.000000T0000Z-180322T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Chester-Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah
330 AM CDT Thu Mar 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...between 29 and 32 degrees.

* TIMING...through 9 AM this morning.

* IMPACTS...Any sensitive vegetation will be susceptible to damage
  from freezing condition this morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-MSZ001-002-008-009-
012>017-020>024-TNZ088-221400-
/O.CON.KMEG.FR.Y.0002.000000T0000Z-180322T1400Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-Dunklin-Pemiscot-DeSoto-Marshall-Tate-Prentiss-
Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-
Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Kennett, Caruthersville, Southaven, 
Olive Branch, Holly Springs, Senatobia, Booneville, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
330 AM CDT Thu Mar 22 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...Between 33 and 36 degrees.

* TIMING...through 9 AM this morning

* IMPACTS...Any sensitive vegetation will be susceptible to damage
  this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
401 
WWUS74 KMEG 221355
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
855 AM CDT Thu Mar 22 2018

MSZ003>006-TNZ001>004-019>022-048>055-089>092-221500-
/O.CAN.KMEG.FZ.W.0003.000000T0000Z-180322T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Chester-Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah
855 AM CDT Thu Mar 22 2018

...FREEZE WARNING IS CANCELLED...

Temmperatures have warmed above freezing. Thus, the National 
Weather Service in Memphis has cancelled the Freeze Warning. 

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-MSZ001-002-008-009-
012>017-020>024-TNZ088-221500-
/O.CAN.KMEG.FR.Y.0002.000000T0000Z-180322T1400Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-Dunklin-Pemiscot-DeSoto-Marshall-Tate-Prentiss-
Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-
Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Kennett, Caruthersville, Southaven, 
Olive Branch, Holly Springs, Senatobia, Booneville, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
855 AM CDT Thu Mar 22 2018

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed this morning across the advisory area.
Thus, the National Weather Service in Memphis has cancelled the 
Frost Advisory. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 21, 3:16 AM CDT, 21 minutes earlier.

Area forecast discussion, Mar 21, 3:16 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
316 AM CDT Wed Mar 21 2018

.DISCUSSION...

Skies are cloudy over the northern half of the forecast area with
clear skies over the remainder of the region. Temperatures early
this morning range from the lower 30s to mid 40s. Some locations
are already at freezing and with a few more hours before sunrise
so will keep current Frost Advisory and Freeze Warning running
until 9 AM CDT.

High pressure will continue to build into the region today which
will help to slowly clear out skies. Temperatures will be pretty
similar to yesterday with highs in the low to mid 50s. By tonight,
the surface high will over the region which should keep skies
clear across the forecast area. Temperatures will be quite cold
for this time of year with lows Thursday morning from the upper
20s to around 40 degrees. With temperatures reaching at or below
freezing, another Frost Advisory and Freeze Warning will be
issued.

Bu Thursday, as the surface high starts to move east of the
region, winds will start to shift to a more southerly direction
allowing milder air to return to the forecast area. Temperatures
will be closer to normal on Thursday with highs from the upper 50s
to lower 60s. Thursday night will be dry and milder as the surface
high remains east of the region. Temperatures will not be as cold
with lows Friday morning in the upper 30s to mid 40s.

On Friday, a warm front will be lifting north into the region.
Some scattered showers are expected to form north of the front
mainly over northern sections of the forecast area. Temperatures
will be warmer with highs mainly in the 60s. More rain is expected
on Friday night as low pressure develops over the central plains
and moves across Kansas. The weekend will see more showers as a
frontal boundary will start out across the Ohio Valley on Saturday
and then will drop south and stall out across north Mississippi on
Sunday. Temperatures will be on the warm side Saturday with the
front to our north and then cool off a few degrees on Sunday with
the front to our south.

On Monday, low pressure develops over southwest Kansas and moves
northeast bringing more showers and some thunderstorms to the
region for both Monday and Monday night. Another low develops
over southwest Oklahoma on Tuesday and moves northeast bringing
more rain.

ARS

&&

.AVIATION...
06Z TAFs

VFR cigs at the sites through most of this period with occasional
breaks. Later...skies will clear altogether as upper trough
slides to the Mid-Atlantic region. Northwest winds a concern
starting mid morning through the afternoon hours tomorrow. Speeds
increasing to 11-15kts with frequent gusts of 17-23kts depending
on site. Winds will quickly diminish late in the period.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Frost Advisory until 9 AM CDT this morning for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
     Randolph-St. Francis.

     Frost Advisory from 3 AM to 9 AM CDT Thursday for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
     Randolph.

MO...Frost Advisory until 9 AM CDT this morning for Dunklin-Pemiscot.

     Frost Advisory from 3 AM to 9 AM CDT Thursday for Dunklin-
     Pemiscot.

MS...Frost Advisory until 9 AM CDT this morning for Alcorn-Benton MS-
     Calhoun-Chickasaw-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
     Monroe-Panola-Pontotoc-Prentiss-Tallahatchie-Tate-Tippah-
     Tishomingo-Union-Yalobusha.

     Frost Advisory from 3 AM to 9 AM CDT Thursday for Calhoun-
     Chickasaw-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Panola-Pontotoc-Prentiss-Tallahatchie-Tate-Union-Yalobusha.

     Freeze Warning from 3 AM to 9 AM CDT Thursday for Alcorn-Benton
     MS-Tippah-Tishomingo.

TN...Frost Advisory until 9 AM CDT this morning for Fayette-Hardeman-
     Haywood-Lake-Lauderdale-Shelby-Tipton.

     Frost Advisory from 3 AM to 9 AM CDT Thursday for Shelby.

     Freeze Warning until 9 AM CDT this morning for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Gibson-Hardin-Henderson-Henry-
     Madison-McNairy-Obion-Weakley.

     Freeze Warning from 3 AM to 9 AM CDT Thursday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 21, 3:37 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
337 AM CDT Wed Mar 21 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
337 AM CDT Wed Mar 21 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Freeze Warning is in effect for this morning across portions of
West Tennessee. A Frost Advisory is in effect for much of West
Tennessee, North Mississippi the Missouri Bootheel and Northeast
Arkansas.

Another Freeze Warning is in effect late tonight for much of West
Tennessee and portions of North Mississippi. A Frost Advisory is
in effect late tonight for most of the remainder of the Mid-South.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The Freeze Warning and Frost Advisory will continue into Thursday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:37 AM CDTFreeze WarningMEGAlcorn, Benton, Tippah, Tishomingo29 hr
Mar 20, 8:06 PM CDTRiver Flood AdvisoryMEGMississippi4 days

Nearby

Frost Advisories in Mississippi, 2018Frost Advisories in Arkansas, 2018Frost Advisories in Missouri, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.